MAUDE Adverse Event Report: DePuy Orthopaedics Inc US ANGLED ACET INSERTR; Hip Instruments : Insertion Devices

DePuy Orthopaedics Inc US ANGLED ACET INSERTR; Hip Instruments : Insertion Devices
Catalog Number 920010029
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during in-house engineering evaluation, it was determined that angled acet insertr was broken (2+ pieces) : handle.It was initially reported that the instruments had an unknown allegation.The black handle cracked as they were all due over time.It did not happen in surgery.All available information has been disclosed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11.Additional manufacturer narrative: h3, h6: the product was returned to depuy synthes for evaluation.Visual analysis revealed that the black radel handle was broken off; fragments were not returned for evaluation.Although no cracks were identified, the observed breakage can be the result of an initial crack propagation.The device exhibits an overall worn condition consistent with constant usage for a long period of time.The failure of the radel handle either cracking or breaking is due to impaction forces when the surgeon strikes the handle anvil with a heavy object when positioning the shell.The force is transmitted through the anvil into the radel handle either via the anti-rotation pin or directly into the handle through the anvil.This damage can be consistent due to repeated use.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the angled acet insertr would have contributed to the complained device issue.¿ based on the investigation findings, the potential cause is traced to end of life, and it has been determined that no corrective and/or preventative action is required.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.

Brand Name
ANGLED ACET INSERTR
Common Device Name
Hip Instruments : Insertion Devices
Manufacturer (Section D)
DePuy Orthopaedics Inc US
700 orthopaedic drive
warsaw IN 46581 -098
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
+1(908)386-3534
MDR Report Key50525537
Report Number1818910-2026-14852
Device Sequence Number17633258
Product Code HWR
UDI-Device Identifier10603295221890
UDI-Public(01)10603295221890(10)MJ7616398
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
Exempt
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Type of Report Initial
Report Date (Section B) 08/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number920010029
Device Lot NumberMJ7616398
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/06/2026
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 08/11/2026
Initial Report FDA Received Date08/31/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/03/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown